Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 347, NWS Atlanta, GA

June 18, 2009Montgomery County, Toombs County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 7:41 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 7:41 PM EDT (23:41 UTC)
Expired
Jun 18, 2009, 8:45 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:00 PM EDTTSTM WND DMGLyons, GATHREE TREES DOWN IN LYONS.
Jun 18, 8:10 PM EDTTSTM WND DMG5 Se Mount Vernon, GAONE TREE DOWN ON CLEO RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2286 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182341
SVRFFC
GAC209-279-309-190045-
/O.NEW.KFFC.SV.W.0347.090618T2341Z-090619T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL GEORGIA
  EASTERN WHEELER COUNTY IN CENTRAL GEORGIA
  TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 845 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES NORTH OF AILEY TO VIDALIA TO 8
  MILES NORTHEAST OF LYONS...MOVING SOUTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIGGSTON...GLENWOOD...SANTA CLAUS...MOUNT VERNON...ALSTON AND
  UVALDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

&&

LAT...LON 3199 8272 3202 8278 3231 8264 3234 8239
      3229 8235 3229 8222 3219 8218 3190 8223
      3193 8228 3192 8233 3196 8247 3194 8249
      3195 8256 3191 8265
TIME...MOT...LOC 2341Z 351DEG 24KT 3230 8258 3228 8243
          3228 8222

$$
2 follow-up statements
000 
WWUS52 KFFC 190006
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT THU JUN 18 2009

GAC209-279-309-190045-
/O.CON.KFFC.SV.W.0347.000000T0000Z-090619T0045Z/
WHEELER GA-TOOMBS GA-MONTGOMERY GA-
806 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN MONTGOMERY...TOOMBS AND EASTERN WHEELER COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JORDAN TO ALSTON TO NEW BRANCH...
AND MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
CORNER...UVALDA...TOOMBS CENTRAL...CEDAR CROSSING...SPRING HILL...
CHARLOTTEVILLE...MCNATT FALLS...GRAYS LANDING AND ENGLISH EDDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3191 8265 3198 8271 3202 8278 3226 8267
      3220 8249 3221 8219 3219 8218 3191 8224
      3193 8228 3192 8233 3195 8239 3196 8247
      3194 8249 3195 8256
TIME...MOT...LOC 0006Z 358DEG 23KT 3208 8265 3207 8247
          3209 8225

$$
000 
WWUS52 KFFC 190040
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT THU JUN 18 2009

GAC209-279-309-190047-
/O.EXP.KFFC.SV.W.0347.000000T0000Z-090619T0045Z/
WHEELER GA-TOOMBS GA-MONTGOMERY GA-
840 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...TOOMBS
AND EASTERN WHEELER COUNTIES EXPIRES AT 845 PM EDT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOUTHEAST OF SPRING HILL TO SOUTH OF GRAYS LANDING TO SOUTHEAST 
OF ENGLISH EDDY...MOVING SOUTH AT 25 MPH OUT OF MONTGOMERY...TOOMBS 
AND WHEELER COUNTIES. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 854 PM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3191 8265 3198 8271 3202 8278 3226 8267
      3220 8249 3221 8219 3219 8218 3191 8224
      3193 8228 3192 8233 3195 8239 3196 8247
      3194 8249 3195 8256
TIME...MOT...LOC 0037Z 358DEG 23KT 3188 8264 3187 8246
          3189 8224

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:37 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 6:37 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU JUN 18 2009

.UPDATE...
UPDATED FORECASTS TO REMOVE SEVERE THUNDERSTORM WATCH 461 FROM
NORTH GEORGIA AND ADD WATCH 469 TO CENTRAL GEORGIA. SEVERE THREAT
THROUGH EVENING APPEARS FOCUSED IN THE AREA FROM WASHINGTON TO
MACON TO POINT SOUTH AND EAST. DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREAT FROM THESE ENHANCED PSEUDO-PULSE STORMS. WITHIN
THE LAST FEW MINUTES THE MCN OBSERVATION HAD A GUST TO 48 KNOTS
AND WRB TO 45 KTS...WITH REPORTS OF NUMEROUS DOWNED TREES IN THE
AREA.

RRH

&&

.PREV DISCUSSION... /ISSUED 620 PM EDT THU JUN 18 2009/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE
POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT
INDICES.

THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS
OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE
CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE
PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS.
CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD
THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY
TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE
MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND
3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z
SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND
AND LARGE HAIL THREAT.

THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA
FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH
TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT
INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT
QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC
VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE
YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID
OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME
OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE
PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL
LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS
MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY
AFTERNOON.

LONG TERM /SUNDAY THROUGH THURSDAY/...
A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH
THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM
TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW
ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR
INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE
PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY.

AVIATION...
PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR VISIBILITIES ARE EXPECTED
TO CONTINUE ACROSS THE REGION THROUGH 06Z OUTSIDE OF ISOLATED
CONVECTIVE ACTIVITY. BETWEEN 06Z AND 10Z MVFR VISIBILITIES WILL
BEGIN TO DOMINATE ACROSS THE AREA WITH LOCAL IFR VISIBILITIES
POSSIBLE IN ESPECIALLY FOG PRONE AREAS OR AREAS THAT RECEIVE
PRECIPITATION THIS EVENING. CONDITIONS WILL IMPROVE TO VFR LEVELS
AFTER 15Z MOST AREAS WITH LOCAL MVFR VISIBILITIES POSSIBLE. WEST TO
NORTHWEST WINDS 5 TO 15 KNOTS WILL PREVAIL THROUGH THIS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73 100  73 101  72 /  30   5   5   5  10
ATLANTA         76  97  77  97  75 /  20   5   5   5  10
BLAIRSVILLE     70  93  69  91  66 /  20  10  10  20  10
CARTERSVILLE    70  98  69  98  67 /  20  10  10  10  10
COLUMBUS        76 100  75 100  77 /  20   5   5   5  10
GAINESVILLE     73  98  74  97  72 /  20  10  10  10  10
MACON           71 101  74 102  74 /  30   5   5   5  10
ROME            72 100  71  99  70 /  10   5  10  10  10
PEACHTREE CITY  69  98  68  98  70 /  20   5   5   5  10
VIDALIA         72 100  74 101  75 /  30   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MONROE...MONTGOMERY...PEACH...PULASKI...PUTNAM...
SCHLEY...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
100 PM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY
LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO
GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER
LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING
WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM
FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT
WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT.

.DISCUSSION...
A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY.
HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE
WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS
MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE
PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE
THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL
MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE
STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE...
STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
ACROSS THE STATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS
SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND
EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 18, 7:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU JUN 18 2009

GAZ086-097-098-182345-
710 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 745 PM EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR EAST DUBLIN TO ABOUT 7
MILES NORTHEAST OF NORRISTOWN JUNCTION...AND MOVING SOUTH AT 25 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES
THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ORIANNA...NORRISTOWN JUNCTION...DUBLIN...BLACKVILLE...EAST
DUBLIN...ORLAND...ROCKLEDGE...MINTER...NORRISTOWN...HARLOW...GILLIS
SPRINGS...COVENA...SOPERTON...NUNEZ AND LEXSY.
Local storm report, Jun 18, 7:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     TENNILLE                32.94N 82.81W
06/18/2009  E58 MPH          WASHINGTON         GA   MESONET

            REPORTED BY UNIVERSITY OF GEORGIA MESONET SITE.

&&

22
Local storm report, Jun 18, 7:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     WRIGHTSVILLE            32.72N 82.72W
06/18/2009                   JOHNSON            GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR WRIGHTSVILLE.

&&

22
Local storm report, Jun 18, 7:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     5 S WRIGHTSVILLE        32.65N 82.72W
06/18/2009                   JOHNSON            GA   PUBLIC

            SEVERAL TREES AND A COUPLE POWER LINES DOWN IN THE ROAD
            ON HWY 15.

&&

22
Special weather statement, Jun 18, 7:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT THU JUN 18 2009

GAZ074>076-190000-
737 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 800 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR DOWNS TO EAST OF MOXLEY...MOVING
SOUTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
LOUISVILLE...DOWNS...HAMBURG STATE PARK...WARTHEN...MOXLEY...
DAVISBORO...BARTOW...SANDERSVILLE...WADLEY...PRINGLE...TENNILLE...
RIDDLEVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 18, 7:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     WRIGHTSVILLE            32.72N 82.72W
06/18/2009                   JOHNSON            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY, SOME
            BLOCKING ROADWAYS.

0645 PM     LIGHTNING        1 N WRIGHTSVILLE        32.74N 82.72W
06/18/2009                   JOHNSON            GA   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING.

&&

22

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union78 min
Jun 17, 10:45 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White60 min
Jun 17, 11:54 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union51 min
Jun 18, 12:07 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more53 min
Jun 18, 12:34 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more56 min
Jun 18, 12:44 AM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more76 min
Jun 18, 1:02 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more58 min
Jun 18, 1:08 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more67 min
Jun 18, 1:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more77 min
Jun 18, 1:22 AM EDTSevere Thunderstorm WarningFFCBarrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more98 min
Jun 18, 2:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson44 min
Jun 18, 3:03 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs57 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe38 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington52 min
Jun 18, 6:44 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens46 min
Jun 18, 7:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski40 min
Jun 18, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Jun 18, 7:33 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 18, 7:37 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen, Wheeler38 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.